MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP333H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.It was reported that suture breakage occurred during suture process.Changed another one to complete surgery.There was no adverse patient outcome reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an empty opened foil, a labeled winding former and a needle-suture in several pieces of product code vcp333, lot le7087 were returned for analysis.During the visual inspection of the sample, body fluids were observed along of strands and the end of suture pieces were busted due to the suture has begun with the degradation process and no functional test could be performed.The foil was examined and showed multiples wrinkles and holes in cavity on bottom foil package due to excessive manipulation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, the assignable cause of performance breakage suture, is suture degradation; due to the improper handling of package.

Brand Name
VICRYL PLUS SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8484745
Report Number2210968-2019-80029
Device Sequence Number16624885
Product Code GAM
UDI-Device Identifier10705031052390
UDI-Public10705031052390
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2022
Device Catalogue NumberVCP333H
Device Lot NumberLE7087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/03/2019
Patient Sequence Number1